MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH STANDARD INSIGNIA COLLARED HIP STEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH STANDARD INSIGNIA COLLARED HIP STEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 7000-5505
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870); Pain (1994)
Date of Event 11/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in progress.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Emergency right total hip revision; stem will most likely be removed.Per op report dated (b)(6) 22: pt "suffered a fall from a height.She landed on her right hip and had immediate pain and discomfort.She was taken to an outside hospital where she was found to have a displaced right hip periprosthetic hip fracture.She was transferred to for higher level of care.Orthopedics was consulted, and i was asked to review her case for the purposes of surgical fixation.She was indicated for a revision right hip replacement given the radiographic appearance of a loose stem and a multi part periprosthetic femur fracture.¿.
 
Additional Manufacturer Narrative
An event regarding periprosthetic fracture involving an insignia stem was reported.The event was confirmed via clinician review of provided medical records.Method & results: product evaluation and results: visual inspection: visual inspection of the returned device indicated that there is white material and bony growth adhered to the ha coated portion of the stem consistent with osseointegration.The stem otherwise appears undamaged.There is nothing further remarkable to note.Clinician review: a review of the provided medical information by a clinical consultant indicated: "this patient underwent a routine right cementless total hip arthroplasty and then about five weeks later sustained a periprosthetic fracture after a fall.No x-rays showing the periprosthetic fracture were provided.I can confirm that the patient had a primary cementless total hip arthroplasty since i was able to review the operation report and the post primary x-rays.I can confirm that the revision was carried out since i was able to read the operation report but i did not have any postoperative x-rays to review.I cannot determine the root cause with certainty.The root cause of periprosthetic fracture in the immediate postoperative period is multifactorial including surgical technique factors and patient activity level and bmi.In this case the patient fell from a height and therefore trauma is the most likely cause.If during the procedure, broaching encroached on one of the cortices, this could create a stress riser and with trauma, could cause a periprosthetic fracture.There was no evidence of encroachment on the x-rays i reviewed.I would not assign any causality to the implant itself.Addendum to conclusion of assessment based on new x-rays provided: i can now confirm that the patient sustained a periprosthetic fracture since i was able to review the x-rays.No other changes in my conclusion of assessment needs to be made.It should be noted that no post revision x-rays have been provided." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to periprosthetic fracture of the femur.A review of the provided x-rays and medical records by a clinical consultant confirmed the event and indicated the following: "the root cause of periprosthetic fracture in the immediate postoperative period is multifactorial including surgical technique factors and patient activity level and bmi.In this case the patient fell from a height and therefore trauma is the most likely cause.If during the procedure, broaching encroached on one of the cortices, this could create a stress riser and with trauma, could cause a periprosthetic fracture.There was no evidence of encroachment on the x-rays i reviewed.I would not assign any causality to the implant itself." visual inspection of the returned device did not indicate any apparent issue.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Emergency right total hip revision; stem will most likely be removed.Per op report dated 10 nov 22: pt "suffered a fall from a height.She landed on her right hip and had immediate pain and discomfort.She was taken to an outside hospital where she was found to have a displaced right hip periprosthetic hip fracture.She was transferred to for higher level of care.Orthopedics was consulted, and i was asked to review her case for the purposes of surgical fixation.She was indicated for a revision right hip replacement given the radiographic appearance of a loose stem and a multi part periprosthetic femur fracture.¿.

Brand Name
STANDARD INSIGNIA COLLARED HIP STEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15904449
Report Number0002249697-2022-01761
Device Sequence Number5126443
Product Code LPH
UDI-Device Identifier07613327511604
UDI-Public07613327511604
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K211703
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number7000-5505
Device Catalogue Number7000-5505
Device Lot Number93758001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/10/2022
Supplement Date Received by Manufacturer01/28/2023
Initial Report FDA Received Date12/02/2022
Supplement Report FDA Received Date02/21/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age71 YR
Patient SexFemale
Patient Weight70 KG
Patient EthnicityNon Hispanic
Patient RaceWhite